• Darlene Darlene
    July 15, 2008
    I heard of a new non-insulin shot to help control sugar, plus it helps loose weight
    Darlene Darlene
    July 15, 2008

    I heard of a new non-insulin shot that helps control sugar, plus it helps loose weight.  I can't remember the name of it.  I go back to see my Dr. in Sept and would like some info about this medication.

    Thank you,

    Darlene Price

    Aprildwn61@AOL.com

    READ MORE

FROM OUR EXPERTS

  • Casey McNulty
    Health Pro
    July 17, 2008
    Casey McNulty
    Health Pro
    July 15, 2008

    Hi Darlene -

    Thank you for your question. As Lindsey mentioned, Symlin is available. Symlin works by slowing the movement of food through your stomach. Preventing the food from leaving the stomach limits the effect that foods can have on your blood sugar. Symlin may be associated with weight loss because the food staying longer in your stomach causes you to have less of an appetite. Symlin can be used in both Type I and Type II diabetics.

    There is also a medication called Byetta that is an injectable. It works by stimulating your body to release more insulin. Byetta does have a tendency to cause mild weight loss. You can read more about Byetta here. Byetta can be helpful for some patients, but it does not have very significant effects on lowering Hemoglobin A1c, a marker commonly used to test how well a diabetic's sugars are controlled. Because Type I diabetics don't produce any insulin, Byetta should not be used in these patients.

    I hope this helps!

    Best of luck,

    Casey

  • Kelsey Bonilla
    Health Guide
    July 16, 2008
    Kelsey Bonilla
    Health Guide
    July 15, 2008

    Hi Darlene,

     

    The drug you're referring to is called Symilin.  It's a synthetic form of a natural hormone that is released along with insuiln and is missing in type 1 diabetics.  The use of this drug has the side effect of supressing your appetite.

     

    From patient testimonials, this drug seems to work great for some people and cause negative side effects for others.  Definitely ask your doctor if they think it would work well for you.

     

    Good luck!


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.